MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000133
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that tubing consistently being clogged during phaco.No information was provided on completion of surgery.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The tubing was reported to be consistently clogged.Three wet active fluidics management system (fms) in trays were visually inspected.Sample # three, the aspiration tubing was detached from the cassette.Microscopic examination showed no solvent residue on the aspiration tubing end.Samples # one and # two were tested using a console.The samples could be recognized by the console.The samples primed and tuned with a handpiece and a 0.9 millimeter (mm) (abs) aspiration bypass system tip and infusion sleeve from lab stock, successfully and the service data could be retrieved.No system message code displayed on console screen.Test result, cassette max vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications for samples one and two.No problems were found with the returned cassette fluidics for samples one and two.The root cause of sample three was due to a lack of solvent which caused the tubing to be detached from the cassette.The root cause of complaints investigated for a lack of solvent which could also generate a message code one six two was inconclusive.The most likely root cause is suspected to be operator error during socket bonding due to inadequate process set-up.Regarding samples one and two, the root cause of the customer's complaint could not be established; the returned sample functioned per specification.Action was taken to determine root cause and implement corrective actions based on an observed trend for complaints of a similar nature for lack of solvent.No patient risk is associated as the error occurs during the priming and calibration of the cassette.To address root cause during the vacuum test stage/priming test sequence, two corrective actions were initiated.The first corrective and preventative action was to implement methods to increase drying/curing time after socket bonding and prior to testing on pods the second is to update the procedure after the first corrective action is completed.Complaints are reviewed and will be continued to be monitored at regular intervals for adverse trends.For the samples that met specification, the complaint was reviewed, and it was determined that no further actions will be pursed at this time as samples one and two met specifications.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18838664
Report Number1644019-2024-00404
Device Sequence Number7294002
Product Code LRO
UDI-Device Identifier00380650001337
UDI-Public00380650001337
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number8065000133
Device Lot Number169L84
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown